Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 104, NWS Corpus Christi, TX

November 21, 2004Goliad County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Nov 21, 2004, 6:42 AM CST for Goliad County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 21, 2004, 6:42 AM CST (12:42 UTC)
Expired
Nov 21, 2004, 8:45 AM CST
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Goliad County, TX

The radar

The Corpus Christi radar (KCRP), 112 km from the middle of the area, began a volume at 12:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 0.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2004-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2004-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2185 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
570 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 211245
FFWCRP
TXC175-211445-
/X.NEW.KCRP.FF.W.0010.041121T1242Z-041121T1445Z/
/0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
642 AM CST SUN NOV 21 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GOLIAD COUNTY IN TEXAS

* UNTIL 845 AM CST

* AT 639 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL FROM SOUTHEAST OF CHARCO
  TO WEESATCHE...MOVING NORTHEAST AT 25 MPH.  RAINFALL ESTIMATES OF
  2 TO 3 INCHES HAVE FALLEN WITH THIS THUNDERSTORM...AND ANOTHER 
  1 TO 2 INCHES ARE LIKELY. 

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...GOLIAD...BERCLAIR...CHARCO...FANNIN...SCHROEDER AND
  WEESATCHE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2889 9733 2884 9730 2884 9726 2886 9723
      2879 9717 2873 9718 2867 9717 2845 9749
      2867 9775 2891 9741

$$

GW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 21, 3:50 AM CST, 2 hours 52 minutes earlier.

Area forecast discussion, Nov 21, 3:50 AM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
350 AM CST SUN NOV 21 2004

.SHORT TERM (TODAY THROUGH MONDAY)...PERSISTENT BOUNDARY TO REMAIN
IN PLACE OVER THE NORTHERN SECTIONS TODAY AND THAT AREA WILL HAVE
THE BEST CHANCE OF GETTING CONVECTION.  HEAVY RAINFALL IN GOLIAD AND
ESPECIALLY VICTORIA COUNTIES LAST NIGHT HAS MADE THINGS VERY
SATURATED...AND THIS THE WHERE THE BEST FOCUS IS FOR CONVECTION
TODAY.  HAVE DECIDED TO ISSUE A FFA FOR THE THREE EASTERNMOST
COUNTIES IN THE AREA GIVEN THE FACT THAT THERE HAS BEEN SO MUCH RAIN
THERE AND IT LOOKS AS IF THEY MAY HAVE ANOTHER ROUND TODAY AND THIS
EVENING. FURTHER SOUTH AND WEST...CONVERGENCE AREA IS LESS SO WILL
HAVE LOWER POPS ACCORDINGLY.  OTHER CONCERN THIS MORNING IS FOG. AT
THIS TIME...LOOKS AS IF COTULLA IS THE ONLY ONE EXPERIENCING DENSE
FOG AND THE OTHER STATIONS ARE HAVING A HARD TIME LOWERING ENOUGH.
MAV GUIDANCE WAS TOO PESSIMISTIC AND FOR NOW WILL HOLD OFF ON ANY
ADVISORY SINCE IT APPEARS THAT IT IS PATCHY DENSE RATHER THAN AREA
DENSE. MODELS INDICATING A LITTLE BETTER UPPER SUPPORT FOR MONDAY
AND WITH THE BOUNDARY STILL IN PLACE...WILL GO UP ON POPS FROM TODAY
BY 10 TO 20 PERCENT. FOR NOW...BEST FOCUS IS WHERE THE BOUNDARY IS
SO FOR NOW WILL ONLY MENTION LOCALLY HEAVY RAINFALL THERE.  BOUNDARY
LAYER A BIT WARMER TODAY THAN YESTERDAY SO WILL GO UP A DEGREE OR SO
ON TEMPS COMPARED WITH YESTERDAY...THEN A BIT LOWER ON TEMPS FOR
MONDAY AS MORE RAIN AND CLOUDS.

&&

.AVIATION...VSBYS HAVING A HARD TIME GOING DOWN THIS MORNING DESPITE
PESSIMISTIC MAV FORECAST BUT CIGS ARE COMING DOWN OVER THE WEST
WHERE SOME ISENTROPIC LIFT IS COMBINING WITH WEAK MOISTURE
ADVECTION.  IFR CONDITIONS EXPECTED OVER THE WESTERN HALF THIS
MORNING THEN IMPROVING DURING THE DAY.  FURTHER EAST...WILL SEE SOME
MVFR CONDITIONS THIS MORNING WITH VSBYS AND BR. WILL MENTION RAIN
MAINLY IN THE VCT TAF WHERE FOCUS IS.

&&

.MARINE...WINDS OVER THE OFFSHORE WATERS SCEC AND WILL KEEP THAT.
SHOULD SEE SIMILAR CONDITIONS TONIGHT BUT WINDS MAY BE A TAD WEAKER
ON MONDAY. MOST OF THE CONVECTION EXPECTED NORTH OF PORT ARANSAS.
MODERATE TO STRONG OFFSHORE WINDS ARE EXPECTED BY TUESDAY EVENING AS
THE COLD FRONT MOVES OVER THE COASTAL WATERS.  THE COLD THERMAL
ADVECTION WILL LIKELY SUPPORT SCA CONDITIONS OVER THE NEAR AND
OFFSHORE WATERS BY TUESDAY EVENING BEFORE SUBSIDING ON WEDNESDAY AS
THE SURFACE HIGH SETTLES ACROSS CENTRAL TEXAS.  ONSHORE FLOW WILL
RETURN ON FRIDAY AS THE SURFACE RIDGE SHIFTS TO THE EAST.

&&

.LONG-TERM (MONDAY NIGHT THROUGH SATURDAY)...PERSISTENT SURFACE
BOUNDARY WILL CONTINUE TO BE A PLAYER THROUGH MONDAY NIGHT...SERVING
AS A FOCUS FOR SCATTERED TSRA ACROSS THE NORTHERN COUNTIES.
GUIDANCE HAS CONTINUE TO CONVERGE ON FROPA DURING THE DAY ON TUESDAY
WITH FRONT TRAVERSING THE CWA FROM NORTHWEST TO SOUTHEAST AND
QUICKLY BRINGING AN END TO ANY CHANCES OF PRECIP.  DO NOT EXPECT
MUCH PRECIP ACROSS THE WESTERN CWA ON TUESDAY.  AS LOW-LEVEL TROF
MOVES ACROSS THE AREA...WINDS WILL VEER TO THE SOUTHWEST DURING THE
MORNINGS HOURS AND SHOULD HELP TO STABILIZE AND DRY OUT THE
ATMOSPHERE.  ACROSS THE NORTHEAST...DO EXPECT SCATTERED TSRA DURING
THE MORNING.  STILL FEEL THAT THERE IS A DECENT POSSIBILITY OF
SQUALL LINE/MCS MONDAY NIGHT AND IF THIS PANS OUT...THERE MAY NOT BE
MUCH PRECIP AT ALL WITH THE FRONT.  OTHERWISE...SHOULD SEE HIGHS IN
THE MID 70S ON TUESDAY AS THE SOUTHWESTERLY WIND WILL TEND TO WARM
TEMPS UP JUST A BIT.  COOLER AND DRIER AIR WILL FILTER INTO CWA
TUESDAY NIGHT AND WEDNESDAY AND SKIES WILL BECOME PARTLY CLOUDY.
00Z GFS WAS SHOWING SOME MOISTURE AT H85 WRAPPING AROUND THE CYCLONE
AND AFFECTING THE WESTERN AREAS ON WEDNESDAY BUT FEEL THAT MOSTLY
CLOUDY WORDING IS A BIT TOO PESSIMISTIC.

PLEASANT FALL WEATHER WILL BE THE NORM WEDNESDAY AND THURSDAY AS THE
SURFACE ANTICYCLONE BUILDS INTO CENTRAL TEXAS.  WITH THE SURFACE
RIDGE FIRMLY OVER THE AREA AND THE MOISTURE SCOURED OUT...THERE WILL
BE OPTIMUM CONDITIONS FOR RADIATIONAL COOLING.  WILL UNDERCUT MEX
NUMBERS BY 5 TO 7 DEGREES FOR THANKSGIVING MORNING WITH MID TO UPPER
30S ANTICIPATED ACROSS THE INLAND COUNTIES.  HIGHS WILL REMAIN VERY
COMFORTABLE IN THE MID/UPPER 60S.  THE SURFACE HIGH WILL SHIFT TO
THE EAST BY FRIDAY...ALLOWING ONSHORE FLOW TO SET UP.  MOISTURE WILL
INCREASE FAIRLY RAPIDLY AS SOUTHEASTERLY WINDS RESPOND TO PRESSURE
FALLS OVER THE SOUTHERN PLAINS.  ASSOCIATED UPPER-LEVEL LOW WILL
MOVE ACROSS THE SOUTHERN PLAINS LATE IN THE WEEKEND AND SEND ANOTHER
SURGE OF COOLER AIR DOWN THE PLAINS.  00Z GFS SHOWS THIS FRONT TO BE
SLIGHTLY COOLER THAN THE FRONT ON TUESDAY BUT FOR NOW ONLY FEEL
COMFORTABLE TRENDING TEMPS DOWN CLOSER TO CLIMATOLOGICAL NORMS FOR
SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...

CORPUS CHRISTI  82 71 81 70 80 / 20 20 40 20 20
VICTORIA        80 68 79 68 75 / 60 60 70 40 40
LAREDO          80 69 80 64 81 / 20 20 30 20 10
ALICE           84 69 83 68 80 / 20 20 40 20 20
ROCKPORT        81 71 80 70 79 / 50 50 60 20 30
COTULLA         78 67 77 63 75 / 30 30 40 30 10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FOR FLASH FLOODING TXZ233-234-247

&&

86/GW...SHORT-TERM
94/MJ...LONG-TERM
Hazardous weather outlook, Nov 21, 5:22 AM CST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
522 AM CST SUN NOV 21 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-221200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
522 AM CST SUN NOV 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.
...FLOOD WATCH IN EFFECT THROUGH MIDNIGHT FOR GOLIAD...VICTORIA AND
CALHOUN COUNTIES...
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT
OVER THE NORTHERN PORTIONS OF THE RIO GRANDE PLAINS AND COASTAL
BEND...WITH SHOWERS AND THUNDERSTORMS LIKELY OVER THE VICTORIA AREA.
LOCALLY HEAVY RAINFALL AND FLOODING WILL BE THE MAIN CONCERNS FROM
THESE SHOWERS AND STORMS...ESPECIALLY OVER GOLIAD...VICTORIA AND
CALHOUN COUNTIES. HOWEVER...A STORM OR TWO COULD APPROACH SEVERE
LIMITS WHERE THE FLOODING CONCERN IS GREATEST...AND PRODUCE WIND
GUSTS IN EXCESS OF 60 MPH.  BRIEF FUNNEL CLOUDS AND SMALL HAIL ARE
ALSO POSSIBLE.

.DAY ONE...TODAY AND TONIGHT

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTH TEXAS
THROUGH EARLY TUESDAY MORNING AS A PERSISTENT SURFACE BOUNDARY
REMAINS OVER THE AREA.  THE BEST CHANCE FOR STORMS WILL REMAIN
ACROSS THE VICTORIA AREA WITH THE MAIN THREAT BEING THE POTENTIAL
FOR LOCALLY HEAVY RAINFALL.  SOME OF THE STRONGER STORMS MAY ALSO
PRODUCE DAMAGING WINDS AND SMALL HAIL.  A COLD FRONT WILL MOVE
ACROSS THE AREA ON TUESDAY AND WILL BRING RAIN CHANCES TO AN END.
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ON TUESDAY NIGHT AND
EARLY WEDNESDAY ACROSS THE NEAR AND OFFSHORE WATERS BEFORE SUBSIDING
ON WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVER THE VICTORIA AREA LATE THIS
AFTERNOON OR THIS EVENING.

GW/MJ

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 6:44 PM CSTTornado WarningCRPVictoria46 min
Nov 20, 7:27 PM CSTTornado WarningCRPVictoria63 min
Nov 20, 7:54 PM CSTFlash Flood WarningCRPVictoria2 hr
Nov 20, 9:49 PM CSTFlash Flood WarningCRPVictoria116 min
Nov 20, 11:37 PM CSTFlash Flood WarningCRPVictoria83 min
Nov 21, 12:57 AM CSTFlash Flood WarningCRPVictoria2 hr
Nov 21, 8:42 AM CSTFlash Flood WarningCRPGoliad2 hr
Nov 21, 9:52 AM CSTFlash Flood WarningCRPVictoria3 hr
Nov 21, 10:38 AM CSTFlash Flood WarningCRPGoliad3 hr
Nov 21, 12:13 PM CSTFlash Flood WarningCRPVictoria2 hr
Nov 21, 2:05 PM CSTFlash Flood WarningCRPVictoria3 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.